MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 4X18IN 2-0 S/A UR-6 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 4X18IN 2-0 S/A UR-6 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number D9142
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic appendectomy on (b)(6) 2022 and suture was used.When opening the package, it was found that the needle had been detached from the suture.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Analysis summary: one detached needle and a winding former with three needle-suture combination and one suture of product code d9142 were returned to ethicon for evaluation.This product code is control release, and each packet contains four strands.Visual inspection was conducted on the returned device.After investigation of the sample short insertion was observed in strand.The visual inspection concluded that the combination of the needle/suture was found detached since the insertion end of the suture did not meet the requirement.This defect is caused because the suture was not properly inserted inside of the needle barrel hole.Based on the information currently available, the pull-out defect was identified during the investigation of the sample received.This product issue will be addressed through ethicon inc¿s quality system.The manufacturing records couldn't be reviewed as the batch/lot number is unknown.

Brand Name
VCL CT BRD VIO 4X18IN 2-0 S/A UR-6 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15285318
Report Number2210968-2022-06889
Device Sequence Number19406068
Product Code GAM
UDI-Device Identifier10705031032163
UDI-Public10705031032163
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD9142
Device Catalogue NumberD9142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Initial Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown